Had a family member get a cardiac cath, access was via the right fem. This was in May of this year. Since then, she has had a weird sensation. She feels like something wet is running from her old puncture site halfway down here thigh. This feeling comes and goes a couple times a week. She did have an angioseal (sp?). I have never heard of this happening. Anyone have any insight on this? TIA
Sep 6, '06
only experience with this was when my dad had it done....rn's on telemetry unit never checked his groin 6 hrs on unit....but i sure did. came out after i left hospital nursing.....dad said sure beats sandbag on groin
devices : angio-seal™ vascular closure device : st. jude medical
potential adverse events
please request that she have this evaluated by cardiologist or possibly vascular surgeon would be my best nursing advice.
Last edit by NRSKarenRN on Sep 9, '06
Sep 6, '06
What does the cath site look like? Is it hard, red, painful, cold, pale? How are the right fem and pedal pulses? Could be mind over matter, could be vessel damage, could be that a piece of the catheter broke off in the vessel and what she's feeling is blood flowing around it, could be a delayed site reaction to the dye---could be anything, really. She should go back to the doc so they can do a scan to see whats going on in there.
Sep 9, '06
Quote from NRSKarenRN
Please request that she have this evaluated by cardiologist or possibly vascular surgeon would be my best nursing advice.
Agree with Karen. I could offer any number of educated (and otherwise
) guesses as to the cause, but it's best to be evaluated, as stated above.
Must Read Topics